Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 115, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2012, 6:28 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 62 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 6:28 PM EDT (22:28 UTC)
- Expired
- Jul 1, 2012, 7:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 121 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:37 PM EDT | TSTM WND DMG | 2 S Saint Stephen, SC | FIRE DEPARTMENT PERSONNEL WITNESSED A ROOF BLOWN OFF A 14 BY 80 FEET TRAILER ALONG MENDEL RIVER ROAD. 6 TO 8 FULL PINE TREES WERE ALSO BLOWN DOWN AT THE SAME LOCATION. |
| Jul 1, 6:37 PM EDT | TSTM WND DMG | 3 Sw Saint Stephen, SC | LAW ENFORCEMENT WITNESSED A ROOF BLOWN OFF A TRAILER. |
| Jul 1, 6:40 PM EDT | TSTM WND DMG | 2 Nw Saint Stephen, SC | LAW ENFORCEMENT REPORTED 4 TREES DOWN NEAR SAINT STEPHEN. |
| Jul 1, 7:00 PM EDT | TSTM WND DMG | 2 Ssw Ladson, SC | LAW ENFORCEMENT REPORTED ONE TREE DOWN ON POWERLINE ALONG PICARD DRIVE. |
| Jul 1, 7:00 PM EDT | TSTM WND DMG | 2 Sw Ladson, SC | LAW ENFORCEMENT REPORTED ONE TREE DOWN ON POWERLINE AND ON FIRE ALONG RONALD DRIVE. |
| Jul 1, 7:00 PM EDT | TSTM WND DMG | 3 Nne Dorchester, SC | ONE TREE DOWN ALONG INTERSTATE 26 BETWEEN MILE MARKERS 184 AND 183. |
| Jul 1, 7:09 PM EDT | TSTM WND DMG | 1 Sw Moncks Corner, SC | FIRE DEPARTMENT PERSONNEL REPORTED A 4 FEET DIAMETER OAK TREE DOWN ALONG WILDWOOD LANE. THE OAK TREE WAS 50 FEET TALL. |
| Jul 1, 7:20 PM EDT | TSTM WND DMG | 6 Ne Crowfield Plantati, SC | TREE DOWN ON A HOUSE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5275 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
003
WUUS52 KCHS 012228
SVRCHS
SCC015-019-035-012330-
/O.NEW.KCHS.SV.W.0115.120701T2228Z-120701T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 730 PM EDT
* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 15 MILES NORTH
OF JAMESTOWN TO EASTERN LAKE MARION...MOVING SOUTH AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO GOLFBALL SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
EASTERN LAKE MARION...SAINT STEPHEN...NORTHERN LAKE MOULTRIE...
HARLEYVILLE...BONNEAU BEACH...BONNEAU...SOUTHERN LAKE MOULTRIE...
JAMESTOWN...PINOPOLIS...DORCHESTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS PRODUCED A WIND GUST TO 58 MPH NEAR PINEVILLE.
TAKE SHELTER AS THESE DANGEROUS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3297 7960 3294 8030 3330 8057 3334 8050
3329 8048 3326 8043 3328 8035 3327 8030
3330 8026 3345 8022 3346 8015 3350 8013
3351 7999 3332 7974 3324 7948 3313 7927
TIME...MOT...LOC 2227Z 339DEG 28KT 3346 7959 3342 8021
$$2 follow-up statements
474
WWUS52 KCHS 012246
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT SUN JUL 1 2012
SCC015-019-035-012330-
/O.CON.KCHS.SV.W.0115.000000T0000Z-120701T2330Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
646 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR BERKELEY...NORTHEASTERN CHARLESTON AND EASTERN DORCHESTER
COUNTIES...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF PALMERVILLE TO CROSS...MOVING SOUTH AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO GOLFBALL SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BONNEAU...BONNEAU BEACH...CAPE ISLAND...CAPE ROMAIN...COLLEGE PARK...
CROSS...CROWFIELD PLANTATION...DORCHESTER...EADYTOWN...EASTERN LAKE
MARION...GIVHANS...GOOSE CREEK...HAMPTON PLANTATION STATE PARK...
HARLEYVILLE...HUGER...JAMESTOWN...JEDBURG...KNIGHTSVILLE...LADSON...
LIGHTHOUSE ISLAND...MCCLELLANVILLE...MONCKS CORNER...NAVAL WEAPONS
STATION CHARLESTON...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE
PARK...PINOPOLIS...RIDGEVILLE...SAINT STEPHEN...SANGAREE...SANTEE
COASTAL RESERVE...SLANDS BRIDGE...SOUTHERN LAKE MOULTRIE AND
SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS ACROSS
NORTHERN BERKELEY COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3297 7960 3294 8030 3330 8057 3334 8050
3329 8048 3326 8043 3328 8035 3327 8030
3330 8026 3345 8022 3346 8015 3350 8013
3351 7999 3332 7974 3324 7948 3313 7927
TIME...MOT...LOC 2245Z 339DEG 28KT 3333 7953 3329 8015
$$899
WWUS52 KCHS 012308
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT SUN JUL 1 2012
SCC015-019-035-012330-
/O.CON.KCHS.SV.W.0115.000000T0000Z-120701T2330Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
708 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR BERKELEY...NORTHEASTERN CHARLESTON AND EASTERN DORCHESTER
COUNTIES...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
FAREWELL CORNER TO PRINGLETOWN...MOVING SOUTH AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BONNEAU...BONNEAU BEACH...CAPE ISLAND...CAPE ROMAIN...COLLEGE PARK...
CROSS...CROWFIELD PLANTATION...DORCHESTER...EADYTOWN...EASTERN LAKE
MARION...GIVHANS...GOOSE CREEK...HAMPTON PLANTATION STATE PARK...
HARLEYVILLE...HUGER...JAMESTOWN...JEDBURG...KNIGHTSVILLE...LADSON...
LIGHTHOUSE ISLAND...MCCLELLANVILLE...MONCKS CORNER...NAVAL WEAPONS
STATION CHARLESTON...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE
PARK...PINOPOLIS...RIDGEVILLE...SAINT STEPHEN...SANGAREE...SANTEE
COASTAL RESERVE...SLANDS BRIDGE...SOUTHERN LAKE MOULTRIE AND
SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS HAVE ALREADY PRODUCED WIND DAMAGE IN BERKELEY
AND DORCHESTER COUNTIES. SEVERE THUNDERSTORMS ARE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS OF 58 MPH OR GREATER...DEADLY
LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO
AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3297 7960 3294 8030 3330 8057 3334 8050
3329 8048 3326 8043 3328 8035 3327 8030
3330 8026 3345 8022 3346 8015 3350 8013
3351 7999 3332 7974 3324 7948 3313 7927
TIME...MOT...LOC 2307Z 339DEG 28KT 3319 7972 3315 8034
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:53 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 1, 3:53 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SUN JUL 1 2012
...DANGEROUS HEAT WAVE CONTINUES...
...SEVERE THUNDERSTORM WATCH FOR THE ENTIRE AREA UNTIL 10 PM THIS
EVENING...
.SYNOPSIS...
A STRONG UPPER RIDGE WILL PERSIST TODAY BEFORE WEAKENING AND
SHIFTING SOUTHWEST AWAY FROM THE AREA. AN INLAND SURFACE TROUGH
WILL STRENGTHEN AND SHIFT CLOSER TO THE COAST LATE NEXT WEEK INTO
THE WEEKEND...SUPPORTING MORE UNSETTLED WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE RIDGING ALOFT IS STARTING TO WEAKEN...ALBEIT EVER SO SLOWLY.
STILL IN REMAINS ANCHORED ATOP THE FORECAST AREA...AND OUR SPECIAL
18Z SOUNDING AS WELL AS SATELLITE/RADAR IMAGES SHOW THAT IT IS
STILL IN PLACE AS OF LATE THIS AFTERNOON. BUT CONVECTION AND
ISOLATED SEVERE WEATHER HAS ALREADY BEEN ONGOING AS THE NE TO SW
LEE SIDE TROUGH IS FIRING WITH SCATTERED CONVECTION. LITTLE
MOVEMENT HAS BEEN OBSERVED SO FAR...BUT A SLOW MOVEMENT TOWARD THE
SE IS TRYING TO OCCUR AS IMPULSES ALOFT ROUND THE TOP OF THE
RIDGE.
18Z SOUNDING AT KCLX...AS WELL AS SPC MESO-ANALYSIS SHOWS THAT
THERE IS STILL A 3C CAP OVER THE AREA. BUT MID LEVEL LAPSE RATES
ARE NEAR -9C. THE TOTAL TOTAL INDEX IS 59. LIFTED INDEX IS
-16...ALTHOUGH SHOWALTER INDEX OF -6 MIGHT BE A BETTER VARIABLE TO
LOOK AT SINCE SO MUCH OF THE CAPE IS ELEVATED. EITHER WAY...IT IS
EXTREMELY UNSTABLE. SBCAPE IS ABOUT AS HIGH AS IT CAN GET IN THE
SE AT 6500-7000 J/KG...AND MOST OF THAT FAT CAPE IS ALOFT AS 0-3
KM CAPE IS ONLY 24 J/KG. MUCH OF THE CAPE IS ABOVE BOTH THE -10C
AND -20C LEVELS...WHICH ALONG WITH CAPE IN THE HAIL GROWTH OF
ALMOST 2800 J/KG FAVORS LARGE HAIL. STORM TOPS WILL BE EXTREMELY
HIGH GIVEN THE HIGH CAPE AND IMPRESSIVE UPDRAFT STRENGTH...AND WE
HAVE ALREADY SEEN TOPS OUTSIDE OUR CWFA NEAR 60K FEET...WITH CLOUD
TOPS AS COLD AS -70C. IN ADDITION...DCAPES ARE 1500-2000 J/KG AND
WINDEX IS OVER 65 KT. THIS POINTS TOWARD THE POTENTIAL FOR
DAMAGING WINDS.
HOWEVER...WITH THE CAPPED AIR MASS IN PLACE LOCALLY...IT/S GOING
TO TAKE UNTIL MORE CONSOLIDATION OCCURS UPSTREAM AND AN MCS FORMS.
THEN WE LOOK TO SEE SOME PROPAGATION MORE TO THE SE INTO THE
AREA. WE HAVE HELD ONTO NIL POPS THROUGH 5-6 PM...THEN SHOWING
CHANCE POPS ARRIVING FROM THE NW BY 7-8 PM. HIGHEST COVERAGE WILL
BE 30-40 PERCENT NORTH OF I-16 IN SE GA...AND 20 PERCENT
ELSEWHERE. IF THIS SCENARIO PANS OUT...BY THE TIME CONVECTION GETS
THIS FAR SE...THE ABOVE MENTIONED CONVECTIVE PARAMETERS WILL BE
AT LOWER VALUES...YIELDING CONDITIONS MORE TYPICAL FOR THE SE AT
THIS TIME OF YEAR. EVEN SO...THESE CONDITIONS STILL SUPPORT THE
RISK OF ISOLATED DAMAGING WINDS AND LARGE HAIL...WHICH HAVE BEEN
ADDED TO THE FORECAST. IN ADDITION...FREQUENT LIGHTNING WILL ALSO
OCCUR.
MEANWHILE...THE EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR ALL
LOCATIONS THROUGH 9 PM...ALTHOUGH IF CONVECTION DOES MOVE IN WE
WOULD BE ABLE TO CANCEL AT AN EARLIER TIME. THIS WARNING HAS BEEN
VERIFYING NICELY SO FAR TODAY...WITH DEW POINTS AS HIGH AS THE
UPPER 70S AND LOWER 80S JUST ABOUT AREA WIDE. WHEN COMBINED WITH
NEAR OR TRIPLE DIGIT TEMPS IN MANY LOCALES...WE HAVE SEEN HEAT
INDICES AS HIGH AS 117-122 DEGREES.
TEMPS TONIGHT WILL AGAIN BE UNUSUALLY WARM AND STEAMY...UNLESS
CONSIDERABLE RAIN-COOLER AIR OCCURS. THEN WE CAN ANTICIPATE
FREQUENT UPDATES TO OUR TEMPERATURE CURVE. LOWEST READINGS AT
THIS TIME WILL GENERALLY BE 75-80.
OUTSIDE CHANCE OF SOME LATE NIGHT FOG IN LOCATIONS THAT GET
RAINFALL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
MONDAY...AS THE UPPER LEVEL RIDGE WEAKENS ITS GRIP ON THE AREA...THE
CAP WILL WEAKEN AND THIS COMBINED WITH UPPER LEVEL DISTURBANCES
TRAVERSING AROUND THE NORTHEAST SIDE OF THE UPPER LEVEL RIDGE WILL
GIVE US A THREAT FOR UNSETTLED WEATHER. 12Z MODELS AND ESPECIALLY
THE GFS ONCE AGAIN DEVELOP EXTREME INSTABILITY MONDAY AFTERNOON WITH
CAPE VALUES POSSIBLY IN EXCESS OF 6000 J/KG. THE STORM PREDICTION
CENTER HAS MAINTAINED A SLIGHT RISK ZONE FOR SEVERE THUNDERSTORMS
MONDAY AND MONDAY NIGHT. THE KEY TO THE AMOUNT OF INSTABILITY ON
MONDAY AS WELL AS THREAT FOR PRECIPITATION AND THE AFTERNOON HEAT
INDICES IS WHAT HAPPENS WITH CONVECTION THIS EVENING. IF A STRONG
COMPLEX OF THUNDERSTORMS WORKS OVER THE ENTIRE CWA THIS EVENING THEN
THE HEAT INDEX...AFTERNOON INSTABILITY AND THREAT FOR THUNDERSTORMS
FOR MONDAY AND LIKELY MONDAY EVENING WILL BE NEGATIVELY IMPACTED.
FOR NOW WILL BASICALLY MAINTAIN THE PREVIOUS FORECAST THAT INCLUDES
HIGHS FROM 95 TO 100 INLAND...AFTERNOON HEAT INDICES FROM 110 TO
114 AWAY FROM THE COAST AND A CHANCE FOR LATE DAY THUNDERSTORMS IN
THE NORTHWEST AND A SLIGHT CHANCE ELSEWHERE. WILL HOLD OFF ON THE
ISSUANCE OF A HEAT ADVISORY FOR MONDAY AFTERNOON AND EVENING UNTIL
AT LEAST THE EXCESSIVE HEAT WARNING THAT IS CURRENTLY IN EFFECT IS
CANCELLED OR ALLOWED TO EXPIRE.
MONDAY NIGHT...AFTER THE THREAT FOR EVENING THUNDERSTORMS...THE
THREAT FOR PRECIPITATION SHOULD DIMINISH. LOWS WILL MAINLY BE IN THE
MID TO UPPER 70S.
TUESDAY AND WEDNESDAY...THE GENERAL SYNOPTIC PATTERN WILL CONTINUE
INTO MID WEEK...WITH THE INLAND SURFACE TROUGH STRENGTHENING AND
SHORTWAVE ENERGY SHIFTING SOUTHEAST INTO THE FORECAST AREA. AT
THIS TIME...MODELS ARE SUGGESTING THAT SUBSEQUENT SHORTWAVES WILL
BE COMPARATIVELY WEAKER THAN WHAT IS SEEN FOR MONDAY NIGHT. HAVE
THUS CAPPED SHOWER/THUNDERSTORM POTENTIAL IN THE SLIGHT CHANCE
RANGE FOR BOTH DIURNAL CONVECTION...AS WELL AS ANY NOCTURNAL
CONVECTION RESULTING FROM UPPER LEVEL SUPPORT AND/OR DOWNSTREAM
PROGRESSION OF EARLIER ORGANIZED SYSTEMS. HEIGHTS ALOFT WILL
CONTINUE TO FALL...AS A BROAD UPPER TROUGH BUILDS DOWN THE EAST
COAST. HIGH TEMPERATURES WILL STILL BE ABOVE SEASONAL
NORMALS...REACHING THE MID TO UPPER 90S AWAY FROM THE COAST ON
TUESDAY AND THE LOW TO MID 90S BY WEDNESDAY. HEAT INDICES WILL
RANGE FROM 105 TO 110 DEGREES INLAND BOTH AFTERNOONS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A TROUGH ALOFT WILL PERSIST ALONG THE EAST COAST INTO THE
WEEKEND...WHILE DEEP MOISTURE REMAINS EMBEDDED WITHIN A SURFACE
TROUGH SLIPPING TOWARD THE COASTLINE THROUGH THE PERIOD. HIGH
TEMPERATURES WILL GENERALLY RANGE FROM THE LOW TO MID 90S EACH
AFTERNOON...STILL A FEW DEGREES WARMER THAN SEASONAL NORMALS. DEEP
MOISTURE AND CONVERGENCE WITHIN THE NEARBY SURFACE
TROUGH...COMBINED WITH SHORTWAVE ENERGY EMBEDDED WITHIN THE TROUGH
ALOFT...WILL SUPPORT IMPROVED CONVECTIVE POTENTIAL EACH DAY.
DECENT MODEL CONSENSUS PROVIDES ENOUGH CONFIDENCE TO INCREASE POPS
INTO THE 30 PERCENT RANGE...MAINLY DURING THE CLIMATOLOGICALLY
FAVORED AFTERNOON/EARLY EVENING HOURS LATE WEEK THROUGH THE
WEEKEND.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE 18Z TAFS FOR KCHS AND KSAV SHOW PREVAILING VFR CONDITIONS.
HOWEVER...THERE DOES REMAIN TWO MAIN CONCERNS THAT COULD ALTER
THAT FORECAST. DEVELOPING CONVECTION IN VA/NA WILL ATTEMPT TO
REACH ESPECIALLY KCHS EARLY TONIGHT...AND IF IT DOES SO THEN
PERIODIC MVFR OR LOWER CONDITIONS WITH GUSTY WINDS AND EVEN HAIL
COULD OCCUR. THE SECOND IS THE RISK OF MARGINAL MVFR CONDITIONS AT
BOTH SITES IN MIST AND/OR HAZE LATE TONIGHT/EARLY MONDAY MORNING.
THE PROBABILITIES OF EITHER OF THESE OCCURRENCES HOWEVER IS TOO
LOW TO INCLUDE WITH THE LATEST SET OF TAFS.
EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE LEVEL.
&&
.MARINE...
THE RIM OF THE ATLANTIC RIDGE ACROSS THE WATERS THIS EVENING WILL
GIVE WAY TO MORE CYCLONIC CIRCULATION TONIGHT AS CONVECTION
ASSOCIATED WITH THE INLAND TROUGH ATTEMPTS TO MOVE INTO THE AREA.
SOME OF THESE STORMS IF THEY DO GET THIS FAR SE WILL BE LOCALLY
STRONG OR SEVERE WITH DAMAGING WINDS AND LARGE HAIL TO OCCUR.
OUTSIDE OF CONVECTION...SOUTHERLY WINDS WILL BE NEAR 15 KT
EARLY...THEN DROP OFF ABOUT 5 KT LATE AS THEY VEER A LITTLE MORE
TOWARD THE SW. SEAS WILL HOLD AROUND 2-3 FT...ALTHOUGH SOME
OCCASIONAL 4 FOOTERS WILL OCCUR OUT NEAR 20 NM OR FURTHER OFF THE
COAST.
MONDAY THROUGH FRIDAY...THE MARINE AREA WILL BE LOCATED BETWEEN
ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH TO THE
WEST/NORTHWEST THROUGH THE PERIOD. SOUTH TO SOUTHWEST WINDS AT OR
BELOW 15 KT WILL PREVAIL INTO EARLY NEXT WEEK...WITH SEAS BETWEEN 1
TO 3 FT ACROSS THE NEARSHORE WATERS AND 3 TO 4 FT ACROSS THE OUTER
MARINE ZONES.
THE INLAND SURFACE TROUGH IS EXPECTED TO STRENGTHEN BY MID
WEEK...TIGHTENING THE PRESSURE GRADIENT WITH THE ATLANTIC SURFACE
HIGH. SOUTH/SOUTHWEST FLOW COULD SURGE UP TO 15 TO 20 KT AT TIMES
BY WEDNESDAY AND THURSDAY...HOWEVER WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
&&
.TIDES/COASTAL FLOODING...
RECENT TIDAL DEPARTURES AT CHARLESTON SUGGEST THAT WE/LL COME UP
JUST SHORT OF OUR SHALLOW COASTAL FLOODING CRITERIA WITH THE
EVENING HIGH TIDE. THUS WE HAVE OPTED NOT TO ISSUE ANY COASTAL
FLOOD ADVISORY.
THE UPCOMING FULL MOON COMBINED WITH THE PERIGEAN SPRING TIDES
WILL RESULT IN THE THREAT FOR SHALLOW COASTAL FLOODING NEAR THE
TIMES OF HIGH TIDE DURING THE EVENING HOURS...POSSIBLY BEGINNING
LATE MONDAY AND LIKELY EXTENDING THROUGH MUCH OF THE UPCOMING
WEEK. AT THIS TIME IS APPEARS THAT THE GREATEST THREAT FOR SHALLOW
COASTAL FLOODING IS IN THE CHARLESTON AND COASTAL COLLETON AREAS.
&&
.CLIMATE...
RECORD HIGHS - SUNDAY...JULY 1
KCHS... 100/1970
KCHL... 101/1902
KSAV... 102/1990
RECORD HIGHS - MONDAY...JULY 2
KCHS... 99/1996
KCHL... 101/1931
KSAV... 101/1931 AND PREVIOUS YEARS
RECORD HIGH MINIMUMS - SUNDAY...JULY 1
KCHS... 77/1986
KCHL... 86/1998
KSAV... 81/1897
RECORD HIGH MINIMUMS - MONDAY...JULY 2
KCHS... 78/1987
KCHL... 82/1998
KSAV... 79/1902
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR GAZ087-
088-099>101-114>119-137>141.
SC...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR SCZ040-
042>045-047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jul 1, 6:19 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 619 PM EDT SUN JUL 1 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052- 022230- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL JASPER-TIDAL BERKELEY- 619 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH AT LEAST MIDNIGHT. AMZ330-350-352-354-022230- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 619 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH AT LEAST 1 AM MONDAY. AMZ374-022230- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 619 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE OUTER GEORGIA WATERS LATE THIS EVENING OR OVERNIGHT. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND SEVERE HAIL. THE MOST LIKELY OF ANY SEVERE WEATHER WILL BE BETWEEN 11 PM AND 3 AM. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH 3 AM MONDAY. SCZ049-050-022230- COASTAL COLLETON-CHARLESTON- 619 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS ARE POSSIBLE TUESDAY. TIDES...ASTRONOMICAL INFLUENCES FROM THE UPCOMING FULL MOON AND PERIGEE MAY LEAD TO SHALLOW COASTAL FLOODING WITH THE EVENING HIGH TIDES THROUGH MID WEEK. COASTAL FLOOD ADVISORIES MAY BE REQUIRED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH AT LEAST MIDNIGHT.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:27 PM EDT | Heat Advisory | CHS | Allendale | 6 hr |
| Jul 1, 3:20 AM EDT | Excessive Heat Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 15 hr |
| Jul 1, 5:34 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 56 min |
| Jul 1, 6:10 PM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 16 hr |
| Jul 1, 6:44 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 61 min |
| Jul 1, 6:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 64 min |
| Jul 1, 7:23 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Hampton, Jasper | 67 min |
| Jul 1, 7:31 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 59 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.